Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 38, NWS Lake Charles, LA

March 3, 2008Newton County, Texas; 5 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 3, 2008, 2:40 PM CST for Newton County, Texas; 5 parishes in Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2008, 2:40 PM CST (20:40 UTC)
Expired
Mar 3, 2008, 3:30 PM CST
In force
50 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Newton County, TX

What was reported inside it

TimeReportWhereRemark
Mar 3, 3:14 PM CSTHAIL 0.75Simpson, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 10:36 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 032042
SVRLCH
LAC003-011-019-079-115-TXC351-032130-
/O.NEW.KLCH.SV.W.0038.080303T2040Z-080303T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CST MON MAR 3 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  EAST CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS...
  WESTERN ALLEN PARISH IN SOUTHWEST LOUISIANA...
  BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES RAGLEY...DRY CREEK...DE RIDDER...
  NORTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES  DE QUINCY...
  VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES...ROSEPINE...PITKIN...LEESVILLE...FORT               
  POLK...ANACOCO...

* UNTIL 330 PM CST

* AT 236 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ANACOCO TO 7 MILES SOUTHWEST OF
  FIELDS...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW LLANO AND LEESVILLE BY 250 PM CST...
  SINGER BY 255 PM CST...
  ROSEPINE AND DE QUINCY BY 300 PM CST...
  SLAGLE...FORT POLK AND DE RIDDER BY 305 PM CST...
  LONGVILLE BY 320 PM CST...
  RAGLEY BY 325 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN NEWTON 
COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3137 9298 3135 9296 3135 9294 3137 9294
      3136 9277 3043 9309 3043 9313 3039 9313
      3035 9375 3138 9338
TIME...MOT...LOC 2040Z 266DEG 25KT 3131 9330 3045 9361

$$
BRAZZELL
2 follow-up statements
000 
WWUS54 KLCH 032108
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
307 PM CST MON MAR 3 2008

TXC351-032117-
/O.CAN.KLCH.SV.W.0038.000000T0000Z-080303T2130Z/
NEWTON TX-
307 PM CST MON MAR 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NEWTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3136 9277 3043 9309 3043 9313 3039 9313
      3040 9357 3137 9326 3137 9298 3135 9296
      3135 9294 3137 9294
TIME...MOT...LOC 2107Z 266DEG 25KT 3132 9308 3046 9339

$$

LAC003-011-019-079-115-032130-
/O.CON.KLCH.SV.W.0038.000000T0000Z-080303T2130Z/
RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
307 PM CST MON MAR 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTH CENTRAL CALCASIEU...BEAUREGARD...WESTERN ALLEN...VERNON AND
NORTHWESTERN RAPIDES PARISHES...
...A TORNADO WARNING ALSO REMAINS IN EFFECT FOR NORTHERN VERNON AND 
NORTHWEST RAPIDES PARISH UNTIL 330 PM...

AT 303 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KURTHWOOD TO DE QUINCY...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF SLAGLE TO DE QUINCY...
MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SIMPSON AND LONGVILLE BY 320 PM CST...
  RAGLEY BY 325 PM CST...
  BUNDICK LAKE...LACAMP...SUGARTOWN AND DRY CREEK BY 330 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY NOW GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3136 9277 3043 9309 3043 9313 3039 9313
      3040 9357 3137 9326 3137 9298 3135 9296
      3135 9294 3137 9294
TIME...MOT...LOC 2107Z 266DEG 25KT 3132 9308 3046 9339

$$

BRAZZELL
000 
WWUS54 KLCH 032135
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
334 PM CST MON MAR 3 2008

LAC003-011-019-079-115-032144-
/O.EXP.KLCH.SV.W.0038.000000T0000Z-080303T2130Z/
RAPIDES LA-VERNON LA-ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
334 PM CST MON MAR 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALCASIEU...
BEAUREGARD...WESTERN ALLEN...VERNON AND NORTHWESTERN RAPIDES PARISHES
EXPIRES AT 330 PM CST...

A LINE OF STRONG THUNDERSTORMS CONTINUES ACROSS THE AREA...AND 
ADDITIONAL WARNINGS MAY BE NEEDED IF THE STORMS STRENGTHEN ONCE 
AGAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 1100 PM CST MONDAY EVENING FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 3136 9277 3043 9309 3043 9313 3039 9313
      3040 9357 3137 9326 3137 9298 3135 9296
      3135 9294 3137 9294
TIME...MOT...LOC 2108Z 266DEG 25KT 3132 9307 3046 9338

$$

BRAZZELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 2:30 PM CST, 10 minutes earlier.

Area forecast discussion, Mar 3, 2:30 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CST MON MAR 3 2008

.UPDATE...
AFTER CONFERENCE CALL WITH SPC...A NEW TORNADO WATCH #92 HAS BEEN
ISSUED TO FILL IN THE REMAINDER OF THE FORECAST AREA..THAT WAS NOT
IN THE PREVIOUS WATCH.

&&

RUA

&&

.PREV DISCUSSION... /ISSUED 219 PM CST MON MAR 3 2008/

SYNOPSIS...
LATEST MSAS ANALYSIS SHOWS A 1003MB SURFACE LOW NEAR THE BORDER OF
NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...WITH A COLD FRONT
TRAILING SOUTHWEST FROM THE LOW AND ENTERING THE FORECAST AREA
FROM NEAR TOLEDO BEND TO JUST WEST OF BEAUMONT. THIS COLD FRONT IS
MAKING PRETTY STEADY PROGRESS TO THE EAST AS WATER VAPOR SHOWS
UPPER LOW AND TROF ACROSS NORTHERN TEXAS KICKING OFF TO THE EAST.

SHORT TERM...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY
EVENING HOURS AS A COLD FRONT MOVE ACROSS. CONVECTIVE ACTIVITY IS
FINALLY ON THE UPSWING AS FRONT IS INTERACTING WITH A MODERATELY
UNSTABLE...BUT HIGHLY SHEARED...MOIST ENVIRONMENT. FIRST SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED AND A TORNADO WATCH IS IN
EFFECT FOR THE MAJORITY OF THE FORECAST AREA THROUGH 6 PM CST.

THE SPECIAL 18Z UPPER AIR SOUNDING FROM KLCH SHOWED CAP ALL BUT
ERODED WITH LOW LEVEL JET RUNNING AROUND 60 KNOTS...AND 0-3KM
HELICITY VALUE AN EVIL LOOKING 666 M2/S2. THE MAIN THREAT WILL BE
DAMAGING STRAIGHT LINE WIND GUSTS...HOWEVER WITH THE IMPRESSIVE
LOW LEVEL SHEAR...A FEW TORNADOES CAN NOT BE RULED OUT. ALSO...WITH
COOLER DRIER AIR MOVING IN ALOFT...AND UPPER LEVEL DIVERGENCE...COULD
ALSO SEE SOME LARGE HAIL.

BEHIND THE COLD FRONT...COOLER AIR QUICKLY MOVES IN...ENDING THE
THREAT FOR SEVERE WEATHER. WILL PROBABLY BE ABLE TO REMOVE A FEW
COUNTIES OR PARISHES OUT WEST SHORTLY.

SKIES WILL GRADUALLY CLEAR OUT OVERNIGHT WITH MUCH COLDER
TEMPERATURES...WITH READINGS IN THE 30S TO LOWER 40S. BRISK
NORTHWEST WINDS WILL ALSO OCCUR BEHIND THE FRONT AND WILL ISSUE A
LAKE WIND ADVISORY FOR THE SOUTHERN ZONES THROUGH MIDNIGHT.

LONG TERM...
VERY NICE AND PLEASANT WEATHER CAN THEN BE EXPECTED THROUGH
WEDNESDAY. THE NEXT SYSTEM IS EXPECTED ON THURSDAY WITH A CHANCE
FOR SHOWERS.

AVIATION...
POSSIBILITY OF STRONG THUNDERSTORMS WILL AFFECT THE TAF SITES
THROUGH ABOUT 00Z. MVFR CEILINGS WITH GUSTY NORTHWEST WINDS WILL
THEN CONTINUE THROUGH THE EVENING HOURS.

MARINE...
STRONG NORTH WINDS WILL DEVELOP BEHIND THE COLD FRONT TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH TUESDAY MORNING.
THE MAY SOME GUSTS TO GALE FORCE...BUT NOT ENOUGH AT THIS POINT TO
ISSUE A GALE WARNING OR KEEP THE GALE WATCH GOING. WINDS WILL
DECREASE ON TUESDAY NIGHT.

WINDS WILL THEN PICK UP AGAIN ON THURSDAY BEHIND THE NEXT FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  41  60  39  67 /  40   0   0   0
KBPT  40  59  38  68 /  20   0   0   0
KAEX  39  56  35  69 /  40   0   0   0
KLFT  43  57  38  68 /  70   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
     MARTIN...AND VERMILION.

     TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
     CAMERON...EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...
     RAPIDES...ST. LANDRY...VERMILION...AND VERNON.

     TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     IBERIA...LOWER ST. MARTIN...ST. MARY...AND UPPER ST.
     MARTIN.

TX...TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.

     LAKE WIND ADVISORY UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
     NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
     TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
     FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
     NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     TORNADO WATCH UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: COASTAL
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...AND
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
     NM.

     TORNADO WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES: AND
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY, LA OUT 20 NM.

&&

RUA
Hazardous weather outlook, Mar 3, 5:20 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
520 AM CST MON MAR 3 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-041200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
520 AM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON
THROUGH THIS EVENING. AHEAD OF THE FRONT...STRONG GUST SOUTHERLY
WINDS CAN BE EXPECTED. THUNDERSTORMS WILL INCREASE DURING THE
DAY...WITH THE POSSIBILITY OF SEVERE STORMS. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...BUT
ISOLATED TORNADOES ARE ALSO POSSIBLE. BEHIND THE FRONT...WINDS
WILL SHIFT NORTHWEST...REMAINING STRONG AND GUSTY. WINDS TO GALE
FORCE ARE POSSIBLE OVER THE COASTAL WATERS IN THE WAKE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRIER...COOLER WEATHER CAN BE EXPECTED TUESDAY AND WEDNESDAY.
THE NEXT CHANCE OF RAIN IS EXPECTED ON THURSDAY AS ANOTHER COLD FRONT
MOVES THROUGH THE AREA. HIGH PRESSURE WILL RE-ESTABLISH COOL DRY
CONDITIONS ACROSS THE AREA FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.

ML

In the hours before

Special weather statement, Mar 3, 1:20 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
120 PM CST MON MAR 3 2008

TXZ180>182-201-216-032000-
NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-ORANGE TX-
120 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CST FOR NEWTON...
JASPER...TYLER...HARDIN AND ORANGE COUNTIES...

AT 115 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHWEST OF KOUNTZE...MOVING
NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SILSBEE BY 125 PM CST
  FRED BY 145 PM CST
  MT. UNION AND MAGNOLIA SPRINGS BY 200 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

BRAZZELL
Special weather statement, Mar 3, 1:59 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CST MON MAR 3 2008

LAZ044-045-052-032030-
UPPER ST. MARTIN LA-LAFAYETTE LA-VERMILION LA-
159 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CST FOR LAFAYETTE
AND ST. MARTIN COUNTIES...
VERMILION COUNTY...

AT 153 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 3 MILES SOUTHEAST OF FORKED ISLAND...
MOVING NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ABBEVILLE BY 210 PM CST
  YOUNGSVILLE AND MILTON BY 220 PM CST
  BROUSSARD BY 225 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

BRAZZELL
Special weather statement, Mar 3, 2:23 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
223 PM CST MON MAR 3 2008

LAZ033-044-045-032115-
ST. LANDRY LA-UPPER ST. MARTIN LA-LAFAYETTE LA-
223 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST FOR ST.
LANDRY COUNTY...
LAFAYETTE AND ST. MARTIN COUNTIES...

AT 219 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES NORTHWEST OF YOUNGSVILLE...OR
ABOUT 5 MILES SOUTH OF LAFAYETTE...MOVING NORTHEAST AT 50 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CARENCRO BY 230 PM CST
  BREAUX BRIDGE BY 235 PM CST
  CECILIA...ARNAUDVILLE AND HENDERSON BY 240 PM CST
  KROTZ SPRINGS BY 255 PM CST

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST MONDAY EVENING FOR
SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
Local storm report, Mar 3, 2:39 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CST MON MAR 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     FARRSVILLE              30.98N 93.81W
03/03/2008                   NEWTON             TX   LAW ENFORCEMENT

            TREES DOWN.

&&

RC

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:16 AM CSTLake Wind AdvisoryLCH20 hr
Mar 3, 1:51 PM CSTSevere Thunderstorm WarningLCHHardin, Jasper, Newton, Tyler54 min
Mar 3, 8:57 AM CSTRiver Flood WarningLCHCalcasieu24 hr
Mar 3, 2:58 PM CSTTornado WarningLCHRapides, Vernon21 min
Mar 3, 5:56 PM CSTSevere Thunderstorm WarningLCHSaint Landry34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.